MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PHASIX; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PHASIX; Surgical Mesh
Catalog Number 1193045
Medical Device Problem Codes Patient-Device Incompatibility (2682); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical trial (b)(4): the subject patient underwent an open primary exploratory laparotomy with distal pancreatectomy, splenectomy splenic artery lymphadenectomy, omental flap, liver wedge biopsy as concomitant procedures on (b)(6) 2025, during which the patient was implanted with phasix mesh onlay was trimmed and implanted using 3-0 pds absorbable monofilament suture.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures using running stitch.Subject was known to have pancreatic leak from pod 3 drain amylase (1781), sent home with jps to remove later.The subject was discharged from hospital on (b)(6) 2025.(b)(6) 2026 - the patient was diagnosed with an incisional hernia occurrence.During the 12-month follow-up visit, the sub-i palpated a 5 x 5 cm hernia on physical examination.As reported, the adverse event (incisional hernia occurrence) has been assessed per clinician (medical monitor) as probably related to the study device, causally related to the procedure and not recovered/not resolved.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) and does not meet the definition of usade (unanticipated serious adverse device event).
 
Additional Manufacturer Narrative
As reported, the subject patient was diagnosed with incisional hernia occurrence post implant of phasix mesh as an onlay.The clinician (medical monitor) has assessed the ae as probably related to the study device, causally related to the procedure.However, based on the information provided, the extent to which the phasix mesh implant used to treat the patient may have caused or contributed to the reported patient's postoperative condition cannot be determined.Hence, no conclusions can be made.A review of manufacturing records was performed and found that the device was manufactured to specification.The warning section of the instructions-for-use supplied with the device states, "to prevent recurrences when repairing hernias or to prevent occurrences when reinforcing surgical incisions prophylactically, the mesh should be sized with appropriate overlap for the size and location of the defect or surgical incision, taking into consideration any additional clinical factors applicable to the patient.Careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue" note mdr 1213643-2025-00326 was previously submitted for this same subject patient (b)(6) to document information associated with an unrelated ae.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50103761
Report Number1213643-2026-00995
Device Sequence Number10032953
Product Code OOD
UDI-Device Identifier00801741107672
UDI-Public(01)00801741107672(11)230628(17)250528(10)HUHT1764
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Catalogue Number1193045
Device Lot NumberHUHT1764
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date08/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient SexMale
Patient Weight244 LB